MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US QUICKSET ACE GRATER HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 244000510
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the attune femoral impactor was one crack away from breaking.Pinn gb offset grater handle was separated.Quickset ace grater handle was tough to pull down.Quickset ace grater head 51mm was dull.Locking screwdriver body had part of top metal broken.The events did not happen in surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the allegation is mentioned" 254401006- one crack away from breaking 255000100- separated 244000510- tough to pull down 244000551- dull 230792003- part of top metal broken.Did not happen in surgery the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found signs of repeated and extensive use on the quickset ace grater handle.Additionally, the device had the white sleeve missing.This missing condition may occur during the cleaning/sterilization process, particularly when the components are assembled or disassembled.As these procedures are often repeated, there is an increased risk of components going missing.However, without concrete evidence or further information, it is not possible to determine a root cause.A functional test was performed and it was found that the retractable mechanism was difficult to pull down, suggesting a potential issue with the internal spring responsible for the retraction.It is reasonable to conclude that this condition would likely impede the device from securely attach or holding its mating device.This finding confirms the reported allegation.The mechanism condition appears to be consistent with the effects of repeated use and servicing over the years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the quickset ace grater handle would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (a0505) provided is not a valid finished goods lot number.H11 additional narrative: corrected: h3.

Brand Name
QUICKSET ACE GRATER HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22370414
Report Number1818910-2025-10980
Device Sequence Number18135613
Product Code HTO
UDI-Device Identifier10603295123798
UDI-Public(01)10603295123798(10)A0505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number244000510
Device Lot NumberA0505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown